Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 57, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 10, 2016, 9:35 PM CST for Walton County, Washington County, Florida. It took effect at Dec 11, 2016, 6:00 AM CST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2016, 9:35 PM CST (03:35 UTC)
- In effect from
- Dec 11, 2016, 6:00 AM CST
- Expired
- Dec 12, 2016, 12:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 4 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Choctawhatchee River near Bruce-Ebro (SR 20) (BRUF1). The gauge peaked at 13.08 ft at Dec 11, 2016, 8:00 AM CST.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
527 WGUS42 KTAE 110335 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1035 PM EST SAT DEC 10 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Choctawhatchee River near Bruce (SR 20) affecting Walton AND Washington COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-133-120335- /O.NEW.KTAE.FL.W.0057.161211T1200Z-161212T1800Z/ /BRUF1.1.ER.161211T1200Z.161211T1800Z.161212T1200Z.NO/ 935 PM CST SAT DEC 10 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the Choctawhatchee River near Bruce (SR 20). * From Sunday morning until Monday afternoon. * At 8:45 PM Saturday the stage was 12.8 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: Rise above flood stage by Sunday morning and continue to rise to near 13.1 feet by Sunday early afternoon. The river will fall below flood stage by Monday afternoon. * Impact: At 13.0 feet: Low areas along BH Reddick, Rooks Bluff, Smokehouse Lake and Herring Roads in Walton County become subject to flooding. Low areas along Little Acre and Strickland Roads in Washington County become subject to flooding. && LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581 $$
2 follow-up statements
622 WGUS82 KTAE 111500 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EST SUN DEC 11 2016 ...The Flood Warning continues for the following rivers in Florida... Choctawhatchee River near Bruce (SR 20) affecting Walton AND Washington COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-133-121500- /O.CON.KTAE.FL.W.0057.000000T0000Z-161212T1800Z/ /BRUF1.1.ER.161211T1315Z.161211T1445Z.161212T1200Z.NO/ 900 AM CST SUN DEC 11 2016 The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * Until Monday afternoon. * At 8:45 AM Sunday the stage was 13.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river will continue to fall to below flood stage by tomorrow morning. * Impact: At 13.0 feet: Low areas along BH Reddick, Rooks Bluff, Smokehouse Lake and Herring Roads in Walton County become subject to flooding. Low areas along Little Acre and Strickland Roads in Washington County become subject to flooding. && LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581 $$
440 WGUS82 KTAE 120203 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 903 PM EST SUN DEC 11 2016 ...The Flood Warning is cancelled for the following rivers in Florida... Choctawhatchee River near Bruce (SR 20) affecting Walton AND Washington COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-133-120233- /O.CAN.KTAE.FL.W.0057.000000T0000Z-161212T1800Z/ /BRUF1.1.ER.161211T1315Z.161211T1445Z.161211T2115Z.NO/ 803 PM CST SUN DEC 11 2016 The Flood Warning is cancelled for the Choctawhatchee River near Bruce (SR 20). * At 7:45 PM Sunday the stage was 12.97 feet. * Fell below flood stage at 3:15 PM Sunday. * Flood stage is 13.0 feet. * Forecast: The river will continue to fall to 12.4 feet by Tuesday morning. && LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 10, 6:07 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Dec 10, 6:07 PM CST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 707 PM EST Sat Dec 10 2016 .UPDATE... No significant changes to the previous forecast below appear necessary. && .AVIATION... [Through 00z Monday] VFR conditions are expected through the first half of the night across the area, but an increase in low clouds is expected to overspread the area from east to west later tonight and Sunday morning. The best chance of MVFR ceilings is expected at VLD and TLH. && .PREV DISCUSSION [312 PM EST]... .NEAR TERM [Through Tonight]... High pressure situated across the Tennessee Valley this afternoon will shift eastward to the mid-Atlantic by morning. Across the CWA, this will bring the northeast winds to east overnight. The main impact will be an increase in cloud coverage with the easterly surface winds and southerly 850mb winds bringing in more low level moisture. This will also help to moderate overnight lows which will be in the mid to upper 30s inland to the low to mid 40s along the coast. Any isolated spots that reach freezing would most likely be across the northwest portion of the CWA. With increasing moisture and isentropic lift, a few showers will be possible across the marine area for the second half of the night, but these showers should remain south of the land area through tonight. .SHORT TERM [Sunday Through Monday Night]... Split zonal flow at upper levels across the eastern half of the CONUS on Sunday will yield to a broad upper trough on Monday, along with a strengthening upper level jet stretching from the mid-Mississippi Valley through the Ohio River Valley region. As this occurs, the broad surface high that was in place over the eastern states will move offshore and moist southerly flow will occur over our area. This will increase PWAT values to 1.0-1.5" from Sunday night into Monday morning, and along with decent isentropic lift, this will result in a slight chance of showers for much of our area. By Monday afternoon, isentropic lift will likely weaken, so most of our area except far northern locations should remain dry. A warming trend will occur through this period, with Sunday's highs mainly in the 60s (some lower 70s possible in the eastern FL Big Bend), and lows in the 50s. On Monday, highs will warm into the mid 70s across most of our area, and Monday night's lows will be in the upper 50s to lower 60s. .LONG TERM [Tuesday Through Saturday]... The broad upper level trough and strong jet to our north mentioned in the short term discussion will persist over the eastern CONUS through Thursday, before transitioning to an upper ridge Friday and Saturday. As the upper trough axis moves through our area, a cold front will move southeastward at the surface and bring increasing rain chances into our area Tuesday through Wednesday. The best chance for isolated thunderstorms will occur on Tuesday afternoon, with SBCAPE increasing above 500 J/kg across much of our area. 0-6 km shear of 40-50 kts is possible during this time, so a few strong wind-producing storms cannot be ruled out if CAPE is sufficient. Cooler, drier air will prevail Thursday behind the front, with slight chances of rain returning Friday through Saturday as moist southeasterly/southerly flow returns to our area. Temperatures will remain fairly mild throughout most of this period with highs in the 60s and 70s; the strong, persistent jet to our north will likely keep arctic air bottled up across the northern half of the country through next weekend. .MARINE... Winds will remain elevated through tonight, out of the east around 15 to 20 knots with seas generally from 2 to 3 feet. Winds will gradually decrease through the next few days, although seas could remain at 2 to 3 feet through Monday. .FIRE WEATHER... A moist airmass will return to the region Sunday, with RH values rising into the 60s and approaching 70 on Monday. Dispersions in the upper teens will be possible across portions of the Florida Panhandle, Southeast Alabama and Southwestern Georgia Sunday afternoon. Otherwise, no hazardous fire weather conditions are expected. .HYDROLOGY... Chances of rain will exist over parts of our area from Sunday night through Wednesday, but heavy rain is not expected. Therefore no flooding is anticipated at this time. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 39 69 54 76 61 / 0 10 10 10 10 Panama City 44 67 59 72 64 / 0 10 30 20 20 Dothan 35 62 52 73 60 / 0 10 30 20 30 Albany 36 63 51 74 59 / 0 10 20 20 30 Valdosta 38 69 54 76 59 / 0 10 10 10 10 Cross City 43 73 56 76 58 / 0 10 10 10 10 Apalachicola 46 67 60 73 63 / 10 10 20 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...DVD NEAR TERM...Fieux SHORT TERM...Lahr LONG TERM...Lahr AVIATION...DVD MARINE...Lahr FIRE WEATHER...Pullin HYDROLOGY...Lahr
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.